Alert archive / Puerto Rico / Areal Flood Warnings in 2011
Areal Flood Warning 31, NWS JSJ
NWS JSJ issued this areal flood warning at Jul 27, 2011, 6:10 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2011, 6:10 PM CDT (23:10 UTC)
- Expired
- Jul 27, 2011, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Jul 27, 2:12 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 27, 2:12 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 312 PM AST WED JUL 27 2011 .SYNOPSIS...EASTERLY WAVE CURRENTLY SOUTHWEST OF PR IS INTERACTING WITH TUTT TROUGH JUST SOUTH OF PR AND EXTENDING TO TUTT LOW NEAR 53W. CONVECTION OVER PR APPEARS TO HAVE PEAKED FOR TODAY. TROPICAL WAVE NEAR 54W IS GENERATING CONVECTION NEAR THE WAVE AND OVER THE SOUTHERN LESSER ANTILLES AS WELL. THESE FEATURES ARE MOVING WEST 10-15 KNOTS. SIGNIFICANT DRYING IS CURRENTLY FOLLOWING THIS WAVE OVER CENTRAL TROPICAL ATLANTIC. && .DISCUSSION...EXPECT CURRENT CONVECTION OVER PR TO BEGIN DECREASING PRESENTLY BUT CESSATION IN WEST MAY NOT OCCUR UNTIL EARLY EVE. THEN A SLIGHT LULL IN ACTIVITY WILL OCCUR INBETWEEN THE DEPARTING EASTERLY WAVE AND THE APPROACHING TROPICAL WAVE. EXTRAPOLATION OF TROPICAL WAVE PUSHES MAIN CONVECTION TO REGION LATE ON THU BUT AFTERNOON HEATING WILL GET IT STARTED EARLIER. UPPER LEVEL DIFFLUENCE WILL BE IN THE AREA BY AFTERNOON. PUSHED THE POP... QPF AND WX GRIDS UPWARD SOMEWHAT THROUGH SAT. PRECIPITABLE WATER IN 2.0 TO 2.2 INCH RANGE ENOUGH FOR AREAS OF HEAVY RAIN BUT WIDESPREAD FLOODING NOT EXPECTED. GFS BEGINS TO DRY PR/USVI OUT BY SAT AFTERNOON THOUGH THE WAVE WOULD HAVE TO ACCELERATE FOR THAT TO OCCUR. && .AVIATION...MVFR OR EVEN IFR CONDITIONS WILL REMAIN POSSIBLE IN AND AROUND TJSJ/TJMZ/TJBQ AND TJPS IN SHRA/TSRA THIS AFTERNOON. PREVAILING VFR CONDITIONS ELSEWHERE WITH PASSING SHOWERS POSSIBLE. CONDITIONS TO IMPROVE BY EVENING BEFORE A REPEAT OF SHRA/TSRA ON THU. WINDS BLO 20 KFT THROUGH THU TO BE E 10-20 KNOTS. && .MARINE...CONDITIONS REMAIN RATHER TRANQUIL...OR LEAST NORMAL. WINDS AND SEAS AT OR LESS THAN 20 KNOTS AND 5 FEET. GFS SHOWS SURFACE RIDGE TO REMAIN EAST-WEST IN WESTERN ATLANTIC ALONG 30N UNTIL IT SAGS SLIGHTLY SOUTH BY EARLY NEXT WEEK. MODERATE TO FRESH TRADES TO CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 91 / 20 50 60 40 STT 79 88 79 86 / 40 50 60 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 23/54
Hazardous weather outlook, Jul 27, 5:09 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 609 AM AST WED JUL 27 2011 AMZ710>745-PRZ001>013-281015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 609 AM AST WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MOISTURE ASSOCIATED WITH AN INDUCED EASTERLY PERTURBATION WILL CONTINUE TO AFFECT PARTS OF THE FORECAST AREA TODAY. THIS WILL RESULT IN SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF CULEBRA...VIEQUES AND MAINLAND PUERTO RICO TODAY. HOWEVER...THE HEAVIEST ACTIVITY IS EXPECTED THIS AFTERNOON ACROSS THE INTERIOR... WEST AND NORTHWEST SECTIONS OF PUERTO RICO. PERIODS OF HEAVY RAINFALL MAY CAUSE FLOODING OF STREETS AND LOW LYING PLACES IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE LOCAL REGION LATE THURSDAY NIGHT THROUGH FRIDAY...INCREASING THE CHANCES OF ACTIVE WEATHER ACROSS THE PUERTO RICO...CULEBRA AND VIEQUES. AS A RESULT... URBAN AND SMALL STREAM FLOODING WILL BE LIKELY BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. AMZ715-725-VIZ001-002-281015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 609 AM AST WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE LOCAL REGION LATE THURSDAY NIGHT THROUGH FRIDAY...INCREASING THE CHANCES OF ACTIVE WEATHER ACROSS THE U.S. VIRGIN ISLANDS. AS A RESULT...URBAN AND GUT FLOODING WILL BE LIKELY BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 27, 12:32 PM CDT, 5 hours 38 minutes before
PRC075-113-149-271815-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
132 PM AST WED JUL 27 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 215 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
JUANA DIAZ...PONCE AND VILLALBA
INCLUDING THE FOLLOWING LOCATIONS
GUAYABAL AND VILLALBA
AT 127 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS OVER VILLALBA...OR ABOUT 4 MILES NORTH OF JUANA
DIAZ...MOVING WEST NORTHWEST AT AROUND 20 MPH. SOME OF THESE STORMS
ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND ARE CAPABLE OF
PRODUCING STRONG WIND GUSTS OF UP TO 35 MPH OR MORE AT LEAST UNTIL
215 PM AST.
THIS THUNDERSTORM MAY CONTAIN SMALL HAIL. OTHER THUNDERSTORMS NEARBY
MAY ALSO BECOME STRONG WITH BLINDING RAIN AND FREQUENT LIGHTNING.Special weather statement, Jul 27, 12:47 PM CDT, 5 hours 23 minutes before
PRC075-113-149-271815-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
132 PM AST MIERCOLES 27 DE JULIO DE 2011
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 1:30 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
JUANA DIAZ...PONCE Y VILLALBA
INCLUYENDO A GUAYABAL
A LAS 1:27 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO TRONADAS FUERTE SOBRE VILLALBA...O A CERCA DE 4
MILLAS AL NORTE DE JUANA DIAZ...MOVIENDOSE HACIA EL OESTE NOROESTE A
CERCA DE 20 MPH. ALGUNOS DE ESTAS TORMENTAS ESTAN PRODUCIENDO
RELAMPAGOS FREQUENTES DE NUBE A TIERRA Y SON CAPACES DE PRODUCIR
RAFAGAS DE VIENTOS DE HASTA 35 MPH O MAS POR LO MENOS HASTA LAS 2:15
PM AST.
ESTA TRONADA TAMBIEN PUDIERA PRODUCIR GRANIZOS PEQUENOS. OTRAS
TRONADAS EN EL AREA PUDIERAN CONVERTIRSE A FUERTES TRONADAS Y
PRODUCIR LLUVIAS INTENSAS...VISIBILIDAD REDUCIDA Y RELAMPAGOS
FREQUENTES.The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 11:09 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 27, 11:44 AM CDT | Areal Flood Advisory | JSJ | 94 min | |
| Jul 27, 12:04 PM CDT | Areal Flood Advisory | JSJ | 81 min | |
| Jul 27, 12:26 PM CDT | Areal Flood Advisory | JSJ | 109 min | |
| Jul 27, 12:48 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Jul 27, 1:37 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 27, 1:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 27, 2:32 PM CDT | Areal Flood Advisory | JSJ | 112 min | |
| Jul 27, 4:31 PM CDT | Areal Flood Advisory | JSJ | 59 min | |
| Jul 27, 4:43 PM CDT | Areal Flood Advisory | JSJ | 62 min | |
| Jul 27, 5:57 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Jul 27, 12:13 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Areal Flood Warnings in Puerto Rico, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.